Advertisement

Semi-discrete Entropy Satisfying Approximate Riemann Solvers. The Case of the Suliciu Relaxation Approximation

  • F. Bouchut
  • T. Morales de Luna
Article

Abstract

In this work we establish conditions for an approximate simple Riemann solver to satisfy a semi-discrete entropy inequality. The semi-discrete approach is less restrictive than the fully-discrete case and allows to grant some other good properties for numerical schemes. First, conditions are established in an abstract framework for simple Riemann solvers to satisfy a semi-discrete entropy inequality and then the results are applied, as a particular case, to the Suliciu system. This will lead in particular to the definition of schemes for the isentropic gas dynamics and the full gas dynamics system that are stable and preserve the stationary shocks.

Keywords

Entropy satisfying schemes Riemann solvers Conservation laws Suliciu solver 

References

  1. 1.
    Audusse, E., Bouchut, F., Bristeau, M.-O., Klein, R., Perthame, B.: A fast and stable well-balanced scheme with hydrostatic reconstruction for shallow water flows. SIAM J. Sci. Comput. 25(6), 2050–2065 (2004) (electronic) zbMATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Baudin, M., Berthon, C., Coquel, F., Masson, R., Tran, Q.H.: A relaxation method for two-phase flow models with hydrodynamic closure law. Numer. Math. 99(3), 411–440 (2005) zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Bouchut, F.: Entropy satisfying flux vector splittings and kinetic BGK models. Numer. Math. 94(4), 623–672 (2003) zbMATHMathSciNetGoogle Scholar
  4. 4.
    Bouchut, F.: Nonlinear stability of finite volume methods for hyperbolic conservation laws and well-balanced schemes for sources. In: Frontiers in Mathematics. Birkhäuser, Basel (2004) Google Scholar
  5. 5.
    Colella, P., Glaz, H.M.: Efficient solution algorithms for the Riemann problem for real gases. J. Comput. Phys. 59(2), 264–289 (1985) zbMATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Coquel, F., Godlewski, E., Perthame, B., In, A., Rascle, P.: Some new Godunov and relaxation methods for two-phase flow problems. In: Godunov Methods, Oxford, 1999, pp. 179–188. Kluwer/Plenum, New York (2001) Google Scholar
  7. 7.
    Gallouët, T., Hérard, J.-M., Seguin, N.: Some approximate Godunov schemes to compute shallow-water equations with topography. Comput. & Fluids 32(4), 479–513 (2003) zbMATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    LeFloch, P.G.: Hyperbolic systems of conservation laws. In: Lectures in Mathematics ETH Zürich. Birkhäuser, Basel (2002). The theory of classical and nonclassical shock waves Google Scholar
  9. 9.
    Marquina, A.: Local piecewise hyperbolic reconstruction of numerical fluxes for nonlinear scalar conservation laws. SIAM J. Sci. Comput. 15(4), 892–915 (1994) zbMATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    Suliciu, I.: On modelling phase transitions by means of rate-type constitutive equations. Shock wave structure. Int. J. Eng. Sci. 28(8), 829–841 (1990) zbMATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Suliciu, I.: Some stability-instability problems in phase transitions modelled by piecewise linear elastic or viscoelastic constitutive equations. Int. J. Eng. Sci. 30(4), 483–494 (1992) zbMATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Toro, E.F.: A practical introduction. In: Riemann Solvers and Numerical Methods for Fluid Dynamics, 2nd edn. Springer, Berlin (1999) Google Scholar
  13. 13.
    Toro, E., Titarev, V.A.: MUSTA fluxes for systems of conservation laws. J. Comput. Phys. 216(2), 403–429 (2006) zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2009

Authors and Affiliations

  1. 1.Département de Mathématiques et ApplicationsÉcole NormaleParis cedex 05France
  2. 2.Departamento de Matemáticas, Edificio C2Universidad de CórdobaCórdobaSpain

Personalised recommendations